Accessibility navigation


Applications of the hyperbolic Ax-Schanuel conjecture

Daw, C. and Ren, J. (2018) Applications of the hyperbolic Ax-Schanuel conjecture. Compositio Mathematica, 154 (9). pp. 1843-1888. ISSN 1570-5846

[img]
Preview
Text - Accepted Version
· Please see our End User Agreement before downloading.

477kB

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1112/S0010437X1800725X

Abstract/Summary

In 2014, Pila and Tsimerman gave a proof of the Ax-Schanuel conjecture for the j- function and, with Mok, have recently announced a proof of its generalization to any (pure) Shimura variety. We refer to this generalization as the hyperbolic Ax-Schanuel conjecture. In this article, we show that the hyperbolic Ax-Schanuel conjecture can be used to reduce the Zilber-Pink conjecture for Shimura varieties to a problem of point counting. We further show that this point counting problem can be tackled in a number of cases using the Pila- Wilkie counting theorem and several arithmetic conjectures. Our methods are inspired by previous applications of the Pila-Zannier method and, in particular, the recent proof by Habegger and Pila of the Zilber-Pink conjecture for curves in abelian varieties.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:72955
Publisher:Foundation Compositio Mathematica

Downloads

Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation